Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 23, 2017, 7:05 PM EDT for Carroll County, Harrison County, Tuscarawas County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2017, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 23, 2017, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 112 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:45 PM EDT | FLASH FLOOD | New Philadelphia, OH | MAJOR STREET AND ROAD FLOODING IN YORK... WARREN AND GOSHEN TOWNSHIPS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
947
WGUS51 KPBZ 232305
FFWPBZ
OHC019-067-157-240330-
/O.NEW.KPBZ.FF.W.0050.170723T2305Z-170724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
705 PM EDT SUN JUL 23 2017
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
Northwestern Harrison County in east central Ohio...
Southwestern Carroll County in east central Ohio...
Tuscarawas County in east central Ohio...
* Until 1130 PM EDT.
* At 705 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two and a half inches of
rain have already fallen. Flash flooding is expected to begin
shortly.
* Some locations that will experience flooding include...
New Philadelphia, Dover, Uhrichsville, Carrollton, Dennison,
Sugarcreek, Gnadenhutten, Tuscarawas, Baltic, Midvale, Bowerston
and Barnhill.
This includes Interstate 77 in Ohio between mile markers 70 and 87.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4044 8171 4044 8168 4046 8167 4058 8166
4057 8109 4032 8110 4035 8162 4037 8162
4037 8171
$$
tax2 follow-up statements
295
WGUS71 KPBZ 240035
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
835 PM EDT SUN JUL 23 2017
OHC019-067-157-240330-
/O.CON.KPBZ.FF.W.0050.000000T0000Z-170724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison OH-Carroll OH-Tuscarawas OH-
835 PM EDT SUN JUL 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
NORTHWESTERN HARRISON...SOUTHWESTERN CARROLL AND TUSCARAWAS
COUNTIES...
At 833 PM EDT, local law enforcement reported flooding near New
Philadelphia. Up to three inches of rain have already fallen in that
area. Flash flooding is expected to begin shortly or is occurring.
Some locations that will experience flooding include...
New Philadelphia, Dover, Uhrichsville, Carrollton, Dennison,
Sugarcreek, Gnadenhutten, Tuscarawas, Baltic, Midvale, Bowerston and
Barnhill.
This includes Interstate 77 in Ohio between mile markers 70 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4044 8171 4044 8168 4046 8167 4058 8166
4057 8109 4032 8110 4035 8162 4037 8162
4037 8171
$$
tax785
WGUS71 KPBZ 240332
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1132 PM EDT SUN JUL 23 2017
OHC019-067-157-240342-
/O.EXP.KPBZ.FF.W.0050.000000T0000Z-170724T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harrison OH-Carroll OH-Tuscarawas OH-
1132 PM EDT SUN JUL 23 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HARRISON...SOUTHWESTERN
CARROLL AND TUSCARAWAS COUNTIES HAS EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4044 8171 4044 8168 4046 8167 4058 8166
4057 8109 4032 8110 4035 8162 4037 8162
4037 8171
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 6:05 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 23, 6:05 PM EDT, 1 hour before
Area Forecast Discussion National Weather Service Pittsburgh PA 605 PM EDT Sun Jul 23 2017 .SYNOPSIS... A stagnant mid-level trough will keep very humid conditions over the region through Monday with a continued threat for showers and thunderstorms. Dry conditions are expected through early Thursday before a cold front approaches from the northwest. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Ascent via the right entrance region of an upper level jet is working with a couple of convergent low level regions to allow for convective development this evening. One of these is sagging southeastward from NW Ohio, and a second one is developing in what was actually a far less conducive area from central Ohio to northern WV. The second area is of particular importance this evening as a mesolow has shown its hand in eastern OH and adding additional impetus for ascent and convective development. It now seems quite likely that convection will overspread the southern half of the area over the next few hours, generally in line with the HRRR projections. Due to the trajectory of the storms, it would seem flooding may be a greater threat than severe weather at this time, and this will be monitored going forward. The strongest instability is still present over the northern reaches of the CWA, however satellite imagery indicates cumulus is really having difficulty getting going in our area even as it develops readily farther north. Additionally, convective blow off has overspread the area, minimizing late afternoon heating, and thus lessening instability a touch. That said, some additional development does seem likely here, and likely PoPs were maintained for later this evening. The activity over NW Ohio should also make its way southeastward toward our area, however given previous activity over the area, it will again just be a rainfall threat. That said, likely PoPs were maintained through the post-midnight hours. Behind the final line of convection, some nominal clearing seems possible overnight given a fall off in layer RH values. Should that occur, fog development will be almost a foregone conclusion. Fries && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... Mid level trough sweeps through Monday afternoon so this will be the last round of showers/storms before a welcome break occurs. Upper level heights will rise on Tuesday, and a broad surface high will build into the Great Lakes. This will finally bring a stretch of dry weather and sunshine for Tues/Wed. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... A deep upper trough and associated surface cold front will settle south from Ontario on Thursday, bringing the threat for showers/storms during the afternoon and evening. Forecast for Friday into the weekend gets a bit muddy. If the aforementioned wave progresses into the Southeast, then the weekend is shaping up to be spectacular with dry conditions and highs around 80. Some model solutions open the upper wave up across the Appalachians keeping the threat for clouds and precipitation (especially over the eastern ridges) into Friday and perhaps Saturday. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... Cigs will continue to improve through the remainder of the afternoon, with VFR expected to prevail, outside of any thunderstorm. Morning cloud cover may have limited instability initially but with clouds beginning to scatter out, coverage should increase, as is progged by the hi res model guidance this evening. Will keep the VCTS mention through tonight as the upper level shortwave digs across the great lakes. Deterioration back to MVFR and possibly IFR is expected, with the late showers/storms with some improvement by early Monday as the frontal boundary finally starts to sag southward across the forecast area, some additional thunderstorm activity is anticipated this evening. Kept VCTS in there with the .OUTLOOK... Restrictions will continue through Monday, with VFR prevailing thereafter. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 23, 4:15 AM EDT, 14 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 415 AM EDT Sun Jul 23 2017 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-240815- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 415 AM EDT Sun Jul 23 2017 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Slight risk for severe thunderstorms this afternoon and evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:46 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Tuscarawas | 3 hr |
| Jul 23, 7:08 PM EDT | Areal Flood Advisory | PBZ | Belmont, Guernsey, Noble | 112 min |
| Jul 23, 7:29 PM EDT | Areal Flood Advisory | PBZ | Belmont | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.